Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello everyone :)

I have been on monitoring this forum for years for my acne. I haven’t found an answer to my current issue so thought I’d make an account and ask the real experts!

Bit if a background: I’m 25 years old and have mild/moderate cystic acne. It has got worse over the years (since I was 13) but has never been horrendous (except for the few months I used isotrex) but is enough to cause me to not go out, cancel plans etc. I’ve tried all the usual things:
duac, antibiotics (multiple times), isotrex, dairy free, finacea, acid peels (the list goes on...) so finally accutane was prescribed. 

My problem is that I’m now on month 4 and I’m still getting spots, not as deep but regular still. 

The worrying thing is im having almost zero side effects. My lips aren’t even that dry. If I don’t put lip balm on all day they’d be “tight” and uncomfortable but nothing I couldn’t deal with.
I’m still using my finacea every day (am and pm) and it’s not irritating or drying out my skin at all. 

The only side effect really is I’m having heavy and long periods, where previously due to being on the implant, I hadn’t had any. 

I’m taking my pills with a high fat meal, although not at a regular time. Im also taking vitamin supplements:
vit e
vit b12
something for joints (begins with g?)
probiotic tablet

I’ve taken 20mg  first month, 30mg the second month and now 55mg the next 3 months for a total of 5 months and I weight 56kg

my in question really is: am I doing something wrong/ are my pills working?? 

Thank you!! 
X

 

Share this post


Link to post
Share on other sites

It can take longer, I think I started to clear up around month 2-3 and everything was gone after 4-5 months, but I was on 50mg. You started on 20 and 30mg which seems to be quite low.

Share this post


Link to post
Share on other sites
15 hours ago, unbreakable1 said:

It can take longer, I think I started to clear up around month 2-3 and everything was gone after 4-5 months, but I was on 50mg. You started on 20 and 30mg which seems to be quite low.

Thanks for the reply! I’m on a 5 month course do you reckon it should be longer? I’m really concerned it’s not working as I have basically zero side effects. 

Share this post


Link to post
Share on other sites

I’ve just started on 90mg for 4 months, that dosage does seem quite low. Tends to be 0.5-1mg per kg to be most effective - how long is your course? Some people’s skin is poor and then suddenly changes even in the final month...keep braving it out! 

Share this post


Link to post
Share on other sites
17 hours ago, MrTumnusUK said:

I’ve just started on 90mg for 4 months, that dosage does seem quite low. Tends to be 0.5-1mg per kg to be most effective - how long is your course? Some people’s skin is poor and then suddenly changes even in the final month...keep braving it out! 

My course is for 5 months. I think by the end I'm just shy of the 120 mark. I'll be on about 115. My Derm isn't very good and I haven't had an appointment/blood test or anything since I got my 20mg prescription! I've tried to get one but the NHS isn't very good at fitting people in.

I'm not really having any side effects either, my skin is still breaking out the same as before accutane and the same in regards to pores, blackheads, and general texture. My hair is less greasy I guess? 

I just don't know if this is normal or not. I really appreciate your help though :)  Edited by Lotts

Share this post


Link to post
Share on other sites

I weighed 65kg and was on 40mg the first month, 60mg the second and 80mg for the remaining 2.5 months.  I had reached the cumulative maximum dose so my doctor had me stop early, at 4.5 months total.  This was the highest dose I had heard of at that time but I was happy about that because I knew a higher dose means a lesser chance of relapse.  That was 3 years ago and I'm still remarkably clear.  My skin didn't clear up for four months and then I had a breakout when I came off, so I was worried.  But hands down, accutane is one of the best decisions I've ever made. I look into the mirror every morning with NO zits whatsoever.  A complete life changer.  I hope you have the same experience. 

Share this post


Link to post
Share on other sites

I took roa for 5 months for the first time with no result for the first 3 months. I did not take the full comm dosage for the first time and this is what might be reason that cysts came back. I think that to take the full dosage and not to stop even if everything cleared is important.

Share this post


Link to post
Share on other sites
On 19/10/2018 at 3:46 AM, Fudgesicle87 said:

I weighed 65kg and was on 40mg the first month, 60mg the second and 80mg for the remaining 2.5 months.  I had reached the cumulative maximum dose so my doctor had me stop early, at 4.5 months total.  This was the highest dose I had heard of at that time but I was happy about that because I knew a higher dose means a lesser chance of relapse.  That was 3 years ago and I'm still remarkably clear.  My skin didn't clear up for four months and then I had a breakout when I came off, so I was worried.  But hands down, accutane is one of the best decisions I've ever made. I look into the mirror every morning with NO zits whatsoever.  A complete life changer.  I hope you have the same experience. 

Thank you SO much for this. It really gives me confidence. I THINK (pray) that it is starting to get better now... if this does happen and i experience zero side effects I’ll be SO grateful! Id Love to have an out come like
yours!!
 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×